Alert archive / Texas / Flash Flood Warnings in 2004
Flash Flood Warning 115, NWS Fort Worth, TX
NWS Fort Worth, TX issued this flash flood warning at Aug 19, 2004, 6:50 PM CDT for Mills County, Texas. It was in force for 115 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 19, 2004, 6:50 PM CDT (23:50 UTC)
- Expired
- Aug 19, 2004, 8:45 PM CDT
- In force
- 115 min
- Issued by
- NWS Fort Worth, TX
- Area
- Counties, with a storm outline in the text
County Mills County, TX
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 11.8 hours before the alert went out and 195 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 70 J/kg
- Mixed-layer CIN
- -71 J/kg
- Mixed-layer LCL
- 673 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 20 m²/s²
- 0-3 km storm-relative helicity
- 11 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KFWD 192351
FFWFTW
TXC333-200145-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
650 PM CDT THU AUG 19 2004
THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS EXTENDED THE
* FLASH FLOOD WARNING FOR...
MILLS COUNTY IN NORTH CENTRAL TEXAS
* UNTIL 845 PM CDT
* AT 650 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY
RAIN CONTINUING TO MOVE EAST ACROSS MILLS COUNTY THROUGH 830 PM.
MOST OF THE HEAVY RAIN WILL FALL ACROSS THE SOUTEHRN PART OF THE
COUNTY WHERE ANOTHER ONE INCH MAY FALL BY 845 PM.
LAT...LON 3149 9893 3129 9855 3144 9830 3172 9850
3165 9871
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Aug 19, 6:45 PM CDT, 5 minutes earlier.
Area forecast discussion, Aug 19, 6:45 PM CDT, 5 minutes before
AREA FORECAST DISCUSSION...UPDATED FOR AVIATION NATIONAL WEATHER SERVICE FORT WORTH TX 645 PM CDT THU AUG 19 2004 .AVIATION UPDATE... EXPECT COLD POOL TO CONTINUE TO SLOWLY EXPAND SOUTH TOWARD HIGHER THETA-E AIR CAUSING AN EFFECTIVE MOVEMENT OF TSRA SUFFICIENTLY SOUTH AND OUT OF THE KACT AREA LATER THIS EVENING. NEXT SHORTWAVE EVIDENT ON WATER VAPOR LOOP AND DEPICTED BEST BY ETA WILL ARRIVE AROUND 9Z. ETA IS VERY BULLISH ON MCS DEVELOPMENT TO THE WEST AND MOVES THIS ACROSS SOUTH OF I-20. AIRMASS OVER THE METROPLEX TRACON SHOULD BE WORKED OVER FROM CONVECTION TODAY AND AM ONLY INCLUDING A LOW CONFIDENCE VCTS IN METROPLEX TAFS IN THE MORNING AS THIS ENERGY MOVES THROUGH. WILL SHOW PROB30 GROUP FOR ACT. OTHERWISE GENERALLY VFR CIGS TONIGHT OVER THE METROPLEX BUT MVFR RETURNING LATE TONIGHT...WITH IMPROVEMENT TO VFR AGAIN BY AFTERNOON. TR/92 && *CORRECTED FOR NEW PRELIMS AND FFA ISSUANCE...SEE END OF DISCUSSION* .UPDATE... SOME SIGNIFICANT CHANGES BEING MADE CURRENTLY TO ONGOING FCST PER LOCATION OF BOUNDARY DOWN OVER SRN SECTIONS OF N TX...STABILIZED LOW-MID LVLS OVER NRN SECTIONS AND PROJECTED SHORTWAVE EXPECTANCY THROUGH FRI INTO SAT. ISSUING A FFA (FLASH FLOOD WATCH) OVER THOSE PORTIONS OF N TX GENERALLY SOUTH OF A COMANCHE...HILLSBORO...ATHENS LINE...AS BOUNDARY HAS STALLED OVER THIS REGION AND EXPECT GOOD LLJ INFLOW OF 30-40 KTS OUT OF S/SW TX INTO THE BOUNDARY OVERNIGHT INTO FRI MORNING WITH ADVECTION OF H85 DEW PTS ARND 16 DEG C...ALONG WITH INCREASED FORCING FROM APPROACHING S/W COMING OUT OF W TX AFTER 06Z FRI AND PLENTY OF INSTABILITY ALONG/S OF BOUNDARY...NOT TO MENTION DECENT MID LVL THICKNESS DIFFLUENCE OVER CENTRAL TX. WITH ALL THIS IN MIND AND THOUGHTS FROM NCEP/HPC...WILL GO FFA THROUGH 17Z FRI (NOON) FOR NOW...AND DECREASE POPS OVER THE NORTH FOR AT LEAST THIS EVENING IN STABILIZED/WORKED OVER AIRMASS...WILL HOLD TO CHANCE THOUGHT NORTH THOUGH PER POTENTIAL FRONT UP NORTH SINKING TWDS CENTRAL/SRN OK OVERNIGHT. NOT OVERLY CONFIDENCE MUCH WILL HAPPEN NORTH AND WERE LEANING HEAVILY WITH ETA/RUC FCSTS WHICH SEEM TO HAVE MORE REALISTIC POSITION OF THE FRONT TO OUR NORTH BY 12Z FRI AND OUTFLOW BOUNDARY OVER SRN SECTIONS. GFS WAS THROWN OUT...JUST NOT HANDLING CURRENT PARAMETERS WELL AT ALL. OTHERWISE...TONED DOWN MAX TEMPS NEXT FEW DAYS SOMEWHAT WITH EXPECTED CLOUDS AND WET GROUNDS. UPDATES ON THE WAY. 05/ && .PREV DISCUSSION... 304 PM CDT SHORT TERM...UPPER DISTURBANCE NOW MOVING ACROSS AREA EXPECTED TO MOVE TO NORTHEAST THIS EVENING. SECOND UPPER DISTURBANCE EXPECTED TO MOVE ACROSS AREA TOMORROW...BEGINNING TOMORROW MORNING. 12Z RUN HAS BIG CHANGE ON FRONT...NEVER BRINGS DRIER AIR INTO NORTH TEXAS BUT STALLS IT ALONG THE RED RIVER COUNTIES. MODELS ARE ALSO SPLIT ON PRECIP. GFS/NGM PREFER FRIDAY PRECIP ACROSS NORTHERN HALF OF CWA AND ETA/MESOETA BRING PRECIP ACROSS SOUTHERN HALF...THUS UNCERTAINTY IN TOMORROW POPS. TEMPS WILL REMAIN RELATIVELY COOL FOR THIS TIME OF YEAR WITH HIGHS IN THE MID TO UPPER 80S TOMORROW AND LOWS IN THE LOW 70S. 60S WOULD NOT BE OUT OF THE QUESTION IF THE SKIES CLEAR...BUT I DO NOT EXPECT MUCH CLEARING. OVER THE WEEKEND...UPPER DISTURBANCES CONTINUE TO MOVE ACROSS AREA BUT TIMING IS LESS CERTAIN. IT STILL SEEMS THAT I CANNOT RULE OUT PRECIP...SATURDAY SEEMS LIKE CHANCE POPS STARTING IN EAST AND SPREADING WEST. SUNDAY POPS ARE SLIGHT SOUTH AND CHANCE NORTH. BY MONDAY RIDGE TRIES TO BUILD IN FROM THE WEST AND PRECIP CHANCES ARE LOW TO NIL WITH A BIT OF WARMING TO MID 90S FOR HIGHS AND MID 70S FOR LOWS. RIGHT NOW THIS LOOKS LIKE IT WILL LAST THROUGH WEDNESDAY. 84 && .NEW PRELIMINARY TEMPERATURES/PROBABILITIES... DALLAS-FT. WORTH, TX 74 84 75 87 / 40 60 40 40 WACO, TX 75 87 75 91 / 70 60 50 40 PARIS, TX 73 83 71 85 / 50 60 40 40 DENTON, TX 73 83 72 85 / 40 60 40 40 MCKINNEY, TX 73 83 72 85 / 40 60 40 40 DALLAS, TX 74 84 75 87 / 40 60 40 40 TERRELL, TX 74 84 74 87 / 50 50 40 40 CORSICANA, TX 74 85 75 88 / 70 60 50 40 TEMPLE, TX 74 87 74 92 / 70 60 50 30 && .FWD WATCHES/WARNINGS/ADVISORIES... TX...FLOOD WATCH UNTIL NOON CDT FRIDAY FOR ZONES TXZ135... TXZ141>148...TXZ156>162...TXZ174>175. &&
Hazardous weather outlook, Aug 19, 5:35 PM CDT, 1 hour 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 535 PM CDT THU AUG 19 2004 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-200900- ANDERSON TX-BELL TX-BOSQUE TX-COLLIN TX-COMANCHE TX-COOKE TX- CORYELL TX-DALLAS TX-DELTA TX-DENTON TX-EASTLAND TX-ELLIS TX- ERATH TX-FALLS TX-FANNIN TX-FREESTONE TX-GRAYSON TX-HAMILTON TX- HENDERSON TX-HILL TX-HOOD TX-HOPKINS TX-HUNT TX-JACK TX-JOHNSON TX- KAUFMAN TX-LAMAR TX-LAMPASAS TX-LEON TX-LIMESTONE TX-MCLENNAN TX- MILAM TX-MILLS TX-MONTAGUE TX-NAVARRO TX-PALO PINTO TX-PARKER TX- RAINS TX-ROBERTSON TX-ROCKWALL TX-SOMERVELL TX-STEPHENS TX- TARRANT TX-VAN ZANDT TX-WISE TX-YOUNG TX- 535 PM CDT THU AUG 19 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE... A FLASH FLOOD WATCH IS IN EFFECT UNTIL NOON FRIDAY FOR THE SOUTHERN SECTIONS OF NORTH TEXAS...ALONG AND SOUTH OF AN ATHENS... HILLSBORO...TO COMANCHE LINE. SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED ACROSS NORTH TEXAS TONIGHT AS AN UPPER LEVEL DISTURBANCE APPROACHING FROM SOUTHWEST TEXAS INTERACTS WITH A MOIST AND UNSTABLE AIRMASS. THE HEAVIEST RAINFALL IS EXPECTED ACROSS THE SOUTHERN SECTIONS OF NORTH TEXAS. RAINFALL AMOUNTS BETWEEN ONE AND THREE INCHES ARE POSSIBLE IN THE WATCH AREA WITH ISOLATED TOTALS IN EXCESS OF FIVE INCHES. SINCE THE GROUND IN MANY LOCATIONS IS ALREADY SATURATED...THIS ADDITIONAL RAINFALL WILL LIKELY LEAD TO FLASH FLOODING. ALONG WITH THE FLOODING THREAT...A FEW STORMS COULD BRIEFLY BECOME SEVERE THIS EVENING...GENERALLY SOUTH OF AN ATHENS TO HAMILTON LINE...AND PRODUCE DAMAGING WINDS...FREQUENT CLOUD TO GROUND LIGHTNING...AND SMALL HAIL. .DAYS TWO THROUGH SEVEN... THUNDERSTORMS...SOME WITH HEAVY RAIN...WILL CONTINUE FRIDAY MORNING ACROSS THE SOUTHERN SECTIONS OF NORTH TEXAS. THUNDERSTORM CHANCES WILL ALSO INCREASE ACROSS THE NORTHERN HALF OF NORTH FRIDAY AS COLD FRONT APPROACHES FROM THE NORTH. THUNDERSTORM CHANCES WILL CONTINUE FRIDAY NIGHT THROUGH MONDAY...AS THE FRONT STALLS IMMEDIATELY SOUTH OF THE RED RIVER. HEAVY RAINFALL...GUSTY WINDS...AND LIGHTNING WILL BE THE MAIN THREATS WITH THESE STORMS. .SPOTTER INFORMATION STATEMENT... LIMITED SPOTTER ACTIVATION MAY BE REQUESTED THIS EVENING...MAINLY SOUTH OF AN ATHENS TO HAMILTON LINE.
In the hours before
Special weather statement, Aug 19, 3:28 PM CDT, 3 hours 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 328 PM CDT THU AUG 19 2004 TXZ122-192130- VAN ZANDT- 328 PM CDT THU AUG 19 2004 ...SIGNIFICANT WEATHER UPDATE... AT 328 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 14 MILES WEST OF EDGEWOOD TO 9 MILES NORTHEAST OF KEMP TO 3 MILES NORTHWEST OF MABANK...MOVING EAST AT 30 MPH. VERY HEAVY RAIN AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS LINE OF STORMS AS IT MOVES ACROSS VAN ZANDT COUNTY. CANTON...EDGEWOOD...GRAND SALINE...VAN AND WILLS POINT ARE IN THE PATH OF THIS LINE OF STORMS.
Local storm report, Aug 19, 4:06 PM CDT, 2 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
406 PM CDT THU AUG 19 2004
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST ...SOURCE....
..REMARKS..
0404 PM TORNADO TEAGUE 31.63N 96.28W
08/19/2004 FREESTONE TX LAW ENFORCEMENT
BARN DAMAGE AND TREES BLOWN DOWNSpecial weather statement, Aug 19, 4:10 PM CDT, 2 hours 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 410 PM CDT THU AUG 19 2004 TXZ161-192215- LIMESTONE- 410 PM CDT THU AUG 19 2004 ...SIGNIFICANT WEATHER UPDATE... AT 410 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED RAPIDLY DEVELOPING THUNDERSTORMS ACROSS LIMESTONE COUNTY. THE MOST INTENSE THUNDERSTORMS WERE DEVELOPING NEAR MEXIA AND 5 MILES NORTH OF GROESBECK. THE THUNDERSTORMS WERE MOVING EAST SOUTHEAST AT 25 MPH. CONDITIONS ARE FAVORABLE FOR THE DEVELOPMENT OF BRIEF TORNADOES ACROSS LIMESTONE COUNTY AS CONVERGING WINDS FOCUS ROTATION NEAR RAPIDLY DEVELOPING THUNDERSTORM UPDRAFTS. GROESBECK AND MEXIA ARE IN THE PATH OF THESE STORMS. PEA-SIZED HAIL AND WIND GUSTS TO 50 MPH CAN ALSO BE EXPECTED FROM THESE DEVELOPING STORMS.
Special weather statement, Aug 19, 4:28 PM CDT, 2 hours 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 428 PM CDT THU AUG 19 2004 TXZ160-192230- FALLS- 428 PM CDT THU AUG 19 2004 ...SIGNIFICANT WEATHER UPDATE... CONDITIONS ARE FAVORABLE FOR RAPIDLY DEVELOPING THUNDERSTORMS AND BRIEF TORNADOES ACROSS FALLS COUNTY THROUGH 500 PM. RADAR AND SATELLITE IMAGERY SUGGEST THE POSSIBILITY OF RAPID THUNDERSTORM DEVELOPMENT BETWEEN 430 AND 500 PM ACROSS FALLS COUNTY. COLLIDING SURFACE BOUNDARIES NEAR A VERY UNSTABLE AIRMASS ARE THE FACTORS THAT COULD CONTRIBUTE TO THE INTENSE THUNDERSTORMS. THE MOST LIKELY AREA FOR RAPID THUNDERSTORM DEVELOPMENT WILL BE WITHIN ABOUT A 10 MILE RADIUS OF MARLIN. THE CONDITIONS THAT ARE SETTING UP ACROSS FALLS COUNTY ARE SIMILAR TO THOSE THAT DEVELOPED ACROSS FREESTONE COUNTY SHORTLY AFTER 400 PM AND PRODUCED A BRIEF TORNADO. RESIDENTS ACROSS FALLS COUNTY ARE URGED TO KEEP A CLOSE WATCH ON THE WEATHER LATE THIS AFTERNOON AND BE PREPARED TO TAKE ACTION IF SEVERE WEATHER IS OBSERVED OR IF A WARNING IS ISSUED.
Special weather statement, Aug 19, 5:24 PM CDT, 1 hour 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 524 PM CDT THU AUG 19 2004 TXZ147-148-192315- ANDERSON-FREESTONE- 524 PM CDT THU AUG 19 2004 ...SIGNIFICANT WEATHER UPDATE... AT 524 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED A LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 16 MILES SOUTHEAST OF ATHENS TO 13 MILES WEST OF PALESTINE TO 6 MILES SOUTH OF TEAGUE...MOVING EAST AT 15 MPH. FAIRFIELD...FRANKSTON...MONTALBA...NECHES...PALESTINE...TEAGUE AND TUCKER ARE IN THE PATH OF THIS LINE OF STORMS. VERY HEAVY RAIN AND WIND GUSTS TO 40 MPH ARE LIKELY WITH THIS STORM. HEAVY RAINFALL MAY RESULT IN FLOODING OF LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS AS THEY MAY BE WASHED OUT.
Special weather statement, Aug 19, 5:50 PM CDT, 1 hour before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 550 PM CDT THU AUG 19 2004 TXZ175-192345- ROBERTSON- 550 PM CDT THU AUG 19 2004 ...SIGNIFICANT WEATHER UPDATE... AT 550 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED A STRONG THUNDERSTORM 4 MILES NORTHWEST OF CALVERT...OR 12 MILES NORTHWEST OF HEARNE...MOVING EAST AT 20 MPH. CALVERT AND FRANKLIN ARE IN THE PATH OF THIS STORM. A SECOND STRONG THUNDERSTORM WITH VERY HEAVY RAIN WAS CENTERED NEAR HEARNE...MOVING NORTHEAST AT 25 MPH. FRANKLIN IS IN THE PATH OF THIS STORM. PEA-SIZED HAIL AND WIND GUSTS TO 40 MPH CAN BE EXPECTED FROM THESE STORMS. HEAVY RAINFALL MAY RESULT IN FLOODING OF LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS AS THEY MAY BE WASHED OUT.
The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 19, 6:18 AM CDT | Flash Flood Warning | FWD | Tarrant | 3 hr |
| Aug 19, 6:53 AM CDT | Flash Flood Warning | FWD | Denton | 2 hr |
| Aug 19, 1:38 PM CDT | Severe Thunderstorm Warning | FWD | Ellis, Hill | 67 min |
| Aug 19, 1:41 PM CDT | Flash Flood Warning | FWD | Comanche, Hamilton, Mills | 3 hr |
| Aug 19, 1:54 PM CDT | Flash Flood Warning | FWD | Johnson | 3 hr |
| Aug 19, 2:05 PM CDT | Flash Flood Warning | FWD | Ellis | 115 min |
| Aug 19, 3:04 PM CDT | Severe Thunderstorm Warning | FWD | Kaufman | 41 min |
| Aug 19, 3:25 PM CDT | Flash Flood Warning | FWD | Navarro | 3 hr |
| Aug 19, 4:03 PM CDT | Tornado Warning | FWD | Freestone | 42 min |
| Aug 19, 4:45 PM CDT | Flash Flood Warning | FWD | Comanche, Hamilton, Mills | 2 hr |
| Aug 19, 4:55 PM CDT | Flash Flood Warning | FWD | Freestone | 3 hr |
| Aug 19, 5:43 PM CDT | Flash Flood Warning | FWD | Anderson | 3 hr |
Nearby
Flash Flood Warnings in Texas, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.